MAUDE Adverse Event Report: SYNTHES GMBH 9 TI CANNULATED TIBIAL NAIL-EX/315-SILE; NAIL, FIXATION, BONE

SYNTHES GMBH 9 TI CANNULATED TIBIAL NAIL-EX/315-SILE; NAIL, FIXATION, BONE
Model Number 04.004.343S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported on an unknown date, during a tibial nail, the surgeon was unable to separate the nail from the insertion handle at the end of the case.After repeated attempts the surgeon was forced to remove the nail and hardware and insert a new nail.The procedure was completed successfully with a surgical delay of 60 minutes.The patient status/outcome was positive.This complaint involves one (1) device.This report is for one (1) 9 ti cannulated tibial nail-ex/315-sile.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: device available for evaluation: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D4: expiration date added.H3, 4h, h6: the device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A manufacturing record evaluation was performed for the sterile finished lot number, and no non-conformances were identified.Product code: 04.004.343s, lot number: 553p063, manufacturing site: mezzovico, release to warehouse date: 28 dec 2021, expiration date: 01 dec 2031.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that one of the edges of the proximal end of the 9 ti cannulated tibial nail-ex/315-sile was bent outwards, probably when the surgeon was trying to disassemble it from the connecting screw/insertion handle.The inner threads of the proximal part of the nail that mate with the connecting screw do not present any signs of damage that could contribute to the complained condition.Expert nailing system titanium cannulated tibial nail surgical technique was reviewed.The following relevant notes were found: - confirm that the nail is securely connected to the insertion handle, especially after hammering, using either the 8 mm ball hex screwdriver or the cannulated shaft with 8 mm hex.- do not strike the insertion handle directly.While no root cause can be determined for the reported issue, the observed condition of the nail was consistent with a random component failure that may have been caused by exposure to unintended forces while assembling/disassembling with its mating device.A dimensional inspection was unable to be performed due to post manufacturing damage.A functional test was unable to be performed as the mating device was not returned for investigation.The complaint condition could not be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the 9 ti cannulated tibial nail-ex/315-sile would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
9 TI CANNULATED TIBIAL NAIL-EX/315-SILE
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16315970
Report Number8030965-2023-01501
Device Sequence Number8813662
Product Code JDS
UDI-Device Identifier10886982083890
UDI-Public(01)10886982083890
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K040762
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.004.343S
Device Catalogue Number04.004.343S
Device Lot Number553P063
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/17/2023
Supplement Date Received by Manufacturer02/23/2023
03/15/2023
Initial Report FDA Received Date02/07/2023
Supplement Report FDA Received Date03/14/2023
03/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - NAIL INSERTION HANDLES
Patient Age49 YR
Patient SexFemale